Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 69, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 25, 2019, 8:35 PM CDT for 4 counties in Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2019, 8:35 PM CDT (01:35 UTC)
- Expired
- May 25, 2019, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK
The radar
The Altus AFB radar (KFDR), 80 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 11:24 PM CDT | FLASH FLOOD | 9 E Lone Wolf, OK | 3 TO 4 FEET OF WATER OVER ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 169 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1531 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 12.6
The text
As transmitted.
157
WGUS54 KOUN 260135
FFWOUN
OKC055-057-065-075-260430-
/O.NEW.KOUN.FF.W.0069.190526T0135Z-190526T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
835 PM CDT Sat May 25 2019
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Northern Jackson County in southwestern Oklahoma...
Northwestern Kiowa County in southwestern Oklahoma...
Harmon County in southwestern Oklahoma...
Greer County in southwestern Oklahoma...
* Until 1130 PM CDT.
* At 831 PM CDT, radar indicated a line of thunderstorms extending
from near Hollis to Mangum to Hobart. One to three inches of rain
is possible with these storms over the next two to three hours.
Flash flooding is occurring or is imminent.
* Some locations that will experience flooding include...
Hobart, Mangum, Hollis, Granite, Blair, Lone Wolf, Martha, Gould,
Vinson, Warren, Madge, Hester, McQueen, McKnight and Altus-Lugert
Lake.
LAT...LON 3497 10000 3498 9934 3512 9909 3512 9905
3479 9904 3458 10000
$$
SIXWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 25, 6:44 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 25, 6:44 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Norman OK 644 PM CDT Sat May 25 2019 .DISCUSSION... 00Z TAFs. && .AVIATION... Main issue will be a line of thunderstorms expected to move across the area this evening. Strong winds will be possible with these storms. There will likely also be MVFR ceilings early Sunday morning with the highest chances at KCSM and KWWR. And some non- convective low-level wind shear is expected at most sites early Sunday morning. && .PREV DISCUSSION... /issued 253 PM CDT Sat May 25 2019/ DISCUSSION... The focus today is centered around near-term convective/flooding threats. Little change was made beyond today to the forecast. Latest surface analysis shows decreasing hints of diffuse composite surface boundary somewhere near the Kansas border. Regardless, persistent low-level southerly flow continues to transport moisture northward and is expected to rectify the convectively overturned environment sampled by 12z OUN sounding. The already moist low level environment is probably augmented by moist ground/vegetation some. Nearly all sites across the area have low 70 dew points. On the western extend of anomalous low-level moisture plume and where diabatic heating has been relatively strong, along with influence from eastern upper level trough, storms have developed. Expanding cold pool is likely with thees storms along the northern caprock and growth upscale as they move eastward is expected. This activity has been more expansive with earlier CI than most CAMs indicated, and it seems that a more aggressive timing and spatial coverage of multi-cell clusters and eventually an MCS than the average CAM output shows is warranted. If storms can remain discrete/quasi-discrete before moving into western Oklahoma, there would be a low-end tornado threat. As low-level jet strengthens this evening, low-level shear will increase. By then, cold pool growth should favor linear evolution by then. There may be a tendency for convection to be cold pool dominate, thus limiting the tornado potential. However, similar to last night, we'll have to watch any northwest-southeast oriented segments with cold pool/shear balance for leading edge circulations well into the evening, particularly if topped with radar evidence of an organized/sustained updraft. This displacement last night precluded more substantial QLCS tornado potential. Significant moisture transport vectors and anomalous PWATs will lead to intense rainfall rates. Even with indications of steady forward propagation the ground is quite saturated so even though the duration may not be particularly long, the potential for flooding/flash flooding is higher than typical in this scenario. The trend should be for decreasing intensity with eastward extend and a lessening of both the severe and flood potential later in the night. Sunday night, a similar scenario is expected with diurnally driven activity on the High Plains once again growing up scale and moving east-northeast posing a risk of severe storms and flooding. Given position of synoptic features, it should be confined a little more to the western sections of the area Monday. On Tuesday, western trough ejects northeast and its track suggests at least modest large scale ascent over most of our area supporting convection over a larger portion of the area. Flooding continues to be a concern given antecedent conditions, and the CAPE/shear parameter space will support severe storm potential. Wednesday's potential is a little less certain given tendency for large scale lift to shift northeastward. It may be driven by 1) how much we destabilize in the wake of potential lingering convection the previous night, and 2) position of mesoscale features such as residual boundaries. Right now, the greatest probabilities appear to be across southern portions of the area. The pattern late in the week and especially into next weekend appears to trend back toward to at least some weak western mid- upper troughing and low-level theta-e ridge, with some indication of a east-west quasi-stationary synoptic front just north of us. This would indicate a potentially active convective period continuing with heavy rain/flooding possibly still a concern. BRB && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 67 82 68 83 / 70 10 30 10 Hobart OK 66 81 66 83 / 70 10 40 10 Wichita Falls TX 68 85 68 87 / 60 0 20 10 Gage OK 62 79 62 82 / 70 40 50 20 Ponca City OK 67 83 68 85 / 70 20 40 10 Durant OK 69 85 69 86 / 20 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Sunday morning for OKZ004>026-033>038. TX...Flood Watch through Sunday morning for TXZ083-084. &&
Hazardous weather outlook, May 25, 11:26 AM CDT, 9 hours 9 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1126 AM CDT Sat May 25 2019 OKZ004>048-050>052-TXZ083>090-261630- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1126 AM CDT Sat May 25 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Thunderstorms... There is an Enhanced Risk of severe thunderstorms this afternoon and evening. Location... The Enhanced Risk is generally west of a Blackwell, to Enid, to Hobart, to Crowell Texas line. A Slight Risk extends farther east to Stillwater, Purcell, and Wichita Falls. Timing... Severe storms could move into western Oklahoma and western north Texas by 4 pm, then spread north and east through the evening. Impacts... Hail up to golf ball size. Winds 60 to 80 mph. Low tornado risk, mainly in the Enhanced Risk area. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations this afternoon and evening. .Heavy Rainfall and Flooding... Additional rainfall may cause flooding due to saturated soils across the region. The highest risk for flooding is across northern and western Oklahoma. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... There is a risk for severe thunderstorms Sunday through Wednesday. The greatest risk will be on Tuesday, mainly across northern and central Oklahoma. .Heavy Rainfall and Flooding... Flooding will continue into next week and additional heavy rain from thunderstorms will exacerbate the flooding, especially across northern portions of Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 25, 8:08 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
808 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL SE BURNS FLAT 35.35N 99.17W
05/25/2019 E0.75 INCH WASHITA OK TRAINED SPOTTER
&&
JTLocal storm report, May 25, 8:13 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
813 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM FLASH FLOOD 3 ENE SAYRE 35.32N 99.58W
05/25/2019 BECKHAM OK PUBLIC
TWITTER REPORT WITH PICTURE. TIMBER BEAN CREEK AND COFFEE
BEAN CREEK BOTH OUT OF THEIR BANKS AT DOXEY OK, EAST OF
SAYRE. OVER 3 INCHES OF RAIN IN A LITTLE OVER AN HOUR.
&&
JTLocal storm report, May 25, 8:21 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
821 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM FLASH FLOOD 8 WSW BURNS FLAT 35.31N 99.31W
05/25/2019 WASHITA OK TRAINED SPOTTER
10-15 INCHES OF WATER RUNNING OVER HWY 152.
&&
JTLocal storm report, May 25, 8:29 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
829 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST DRUMMOND 36.30N 98.04W
05/25/2019 E70 MPH GARFIELD OK EMERGENCY MNGR
TIME ESTIMATED FROM RADAR.
&&
JTLocal storm report, May 25, 8:31 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
831 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL BISON 36.20N 97.88W
05/25/2019 E0.75 INCH GARFIELD OK EMERGENCY MNGR
&&
JTLocal storm report, May 25, 8:34 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
834 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM FLASH FLOOD 1 N HENNESSEY 36.12N 97.89W
05/25/2019 KINGFISHER OK EMERGENCY MNGR
LOTS OF WATER ON ROADWAY SOUTH ON HIGHWAY 81 NEAR
KINGFISHER AND GARFIELD COUNTY LINE.
&&
JTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:05 PM CDT | Tornado Warning | OUN | Beckham, Greer, Kiowa, Washita | 40 min |
| May 25, 7:11 PM CDT | Flash Flood Warning | OUN | Alfalfa, Dewey, Garfield, Grant, Major, Woods and 1 more | 3 hr |
| May 25, 7:11 PM CDT | Tornado Warning | OUN | Alfalfa | 34 min |
| May 25, 7:13 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey, Major | 47 min |
| May 25, 7:32 PM CDT | Tornado Warning | OUN | Major | 28 min |
| May 25, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 50 min |
| May 25, 7:42 PM CDT | Tornado Warning | OUN | Washita | 33 min |
| May 25, 7:43 PM CDT | Flash Flood Warning | OUN | Blaine, Caddo, Canadian, Custer, Garfield, Kingfisher and 1 more | 6 hr |
| May 25, 7:45 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Major | 45 min |
| May 25, 7:53 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 37 min |
| May 25, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Custer, Dewey, Kingfisher | 46 min |
| May 25, 8:03 PM CDT | Tornado Warning | OUN | Beckham, Greer, Kiowa, Washita | 27 min |
| May 25, 8:07 PM CDT | Flash Flood Warning | OUN | Garfield, Grant, Kay, Noble | 6 hr |
| May 25, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 45 min |
| May 25, 8:19 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 41 min |
| May 25, 8:24 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Kay, Major, Noble | 51 min |
| May 25, 8:43 PM CDT | River Flood Warning | OUN | Beckham, Greer, Kiowa | 42 hr |
| May 25, 8:44 PM CDT | Flash Flood Warning | OUN | Garfield, Logan, Noble, Payne | 6 hr |
| May 25, 8:44 PM CDT | River Flood Warning | OUN | Cotton | 49 hr |
| May 25, 8:45 PM CDT | Special Weather Statement | OUN | Blaine, Canadian, Kingfisher | 45 min |
| May 25, 8:54 PM CDT | Flash Flood Warning | OUN | Beckham, Greer, Washita | 6 hr |
| May 25, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Jackson, Kiowa, Washita | 62 min |
| May 25, 9:10 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Washita | 50 min |
| May 25, 9:10 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble, Payne | 50 min |
| May 25, 9:36 PM CDT | Areal Flood Warning | OUN | Beckham, Custer, Greer, Harmon, Roger Mills, Washita | 9 hr |
| May 25, 9:41 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Jackson, Kiowa, Washita | 64 min |
| May 25, 9:46 PM CDT | Flash Flood Warning | OUN | Caddo, Custer, Greer, Kiowa, Washita | 6 hr |
| May 25, 10:00 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Grady | 60 min |
| May 25, 10:12 PM CDT | Flash Flood Warning | OUN | Caddo, Canadian, Cleveland, Grady, Logan, McClain and 1 more | 6 hr |
| May 25, 10:22 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma | 68 min |
| May 25, 10:24 PM CDT | Flash Flood Warning | OUN | Kingfisher | 6 hr |
| May 25, 10:24 PM CDT | Tornado Warning | OUN | Canadian, Grady | 21 min |
| May 25, 10:26 PM CDT | Tornado Warning | OUN | Canadian | 19 min |
| May 25, 10:40 PM CDT | Tornado Warning | OUN | Canadian, Cleveland, Grady, McClain | 20 min |
| May 25, 10:49 PM CDT | Tornado Warning | OUN | Oklahoma | 26 min |
| May 25, 11:07 PM CDT | Flash Flood Warning | OUN | Logan, Payne | 6 hr |
| May 25, 11:07 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne | 38 min |
| May 25, 11:13 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 47 min |
| May 25, 11:21 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 54 min |
| May 25, 11:26 PM CDT | Flash Flood Warning | OUN | Lincoln, Payne, Pottawatomie | 6 hr |
| May 25, 11:38 PM CDT | Areal Flood Warning | OUN | Greer, Kiowa | 6 hr |
| May 25, 11:40 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 50 min |
| May 25, 11:40 PM CDT | Tornado Warning | OUN | Lincoln | 20 min |
| May 25, 11:44 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Hughes, Lincoln, Pottawatomie, Seminole | 46 min |
| May 25, 11:55 PM CDT | Special Weather Statement | OUN | Caddo, Grady | 35 min |
| May 26, 12:15 AM CDT | Special Weather Statement | OUN | Grady | 30 min |
| May 26, 12:26 AM CDT | Special Weather Statement | OUN | Hughes, Seminole | 34 min |
| May 26, 12:44 AM CDT | Special Weather Statement | OUN | Cleveland | 31 min |
| May 26, 1:42 AM CDT | Areal Flood Warning | OUN | Blaine, Caddo, Canadian, Custer, Garfield, Kingfisher and 3 more | 36 hr |
| May 26, 1:44 AM CDT | Areal Flood Warning | OUN | Garfield, Grant, Kay, Noble | 24 hr |
| May 26, 2:31 AM CDT | Areal Flood Warning | OUN | Beckham, Caddo, Custer, Greer, Kiowa, Roger Mills and 1 more | 24 hr |
| May 26, 3:07 AM CDT | River Flood Warning | OUN | Blaine, Kingfisher, Major | 34 hr |
| May 26, 3:10 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 16 hr |
| May 26, 3:15 AM CDT | River Flood Warning | OUN | Woodward | 8 days |
| May 26, 3:18 AM CDT | River Flood Warning | OUN | Canadian | 28 hr |
| May 26, 3:24 AM CDT | Special Weather Statement | OUN | Harper | 36 min |
| May 26, 3:25 AM CDT | Special Weather Statement | OUN | Garfield | 35 min |
| May 26, 3:29 AM CDT | River Flood Warning | OUN | Grady | 5 days |
| May 26, 3:43 AM CDT | Special Weather Statement | OUN | Harper | 32 min |
| May 26, 3:54 AM CDT | Special Weather Statement | OUN | Harper | 36 min |
| May 26, 4:02 AM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 43 min |
| May 26, 4:09 AM CDT | River Flood Warning | OUN | Kingfisher | 17 hr |
| May 26, 4:16 AM CDT | Areal Flood Warning | OUN | Caddo, Canadian, Cleveland, Grady, Lincoln, Logan and 4 more | 24 hr |
| May 26, 4:22 AM CDT | Areal Flood Advisory | OUN | Harper, Woods | 3 hr |
| May 26, 4:26 AM CDT | Severe Thunderstorm Warning | OUN | Woods | 49 min |
| May 26, 4:29 AM CDT | Special Weather Statement | OUN | Grant | 31 min |
| May 26, 4:46 AM CDT | Areal Flood Warning | OUN | Harper, Woods | 6 hr |
| May 26, 4:55 AM CDT | Severe Thunderstorm Warning | OUN | Woods | 50 min |
| May 26, 5:17 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 43 min |
| May 26, 5:22 AM CDT | Areal Flood Advisory | OUN | Alfalfa, Woods | 3 hr |
| May 26, 5:58 AM CDT | Special Weather Statement | OUN | Alfalfa | 32 min |
| May 26, 6:03 AM CDT | Areal Flood Warning | OUN | Alfalfa, Grant, Woods | 5 hr |
| May 26, 6:26 AM CDT | Special Weather Statement | OUN | Grant | 34 min |
| May 26, 6:55 AM CDT | Special Weather Statement | OUN | Grant | 35 min |
| May 26, 7:23 AM CDT | Special Weather Statement | OUN | Kay | 37 min |
| May 26, 8:01 AM CDT | Special Weather Statement | OUN | Kay | 44 min |
| May 26, 9:39 AM CDT | River Flood Warning | OUN | Alfalfa, Woods | 49 hr |
| May 26, 9:40 AM CDT | River Flood Warning | OUN | Harper, Woods, Woodward | 3 days |
| May 26, 10:05 AM CDT | River Flood Warning | OUN | Canadian, Oklahoma | 45 hr |
| May 26, 12:47 PM CDT | Areal Flood Warning | OUN | Ellis, Woodward | 6 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.